PDA

View Full Version : Lyrica and its side effects.?



LenaT14
08-29-2012, 09:04 PM
Hey there, I'm back on Lyrica to calm down some nerve pain in my legs and face and it helps but whenever I take it my food cravings and appetite get ridiculous and out of control. I want to eat any and everything I can get my hands on, especially bad foods!!
I don't need any more weight on my poor funky joints....any remedies to combat these cravings??

chikititalinda
08-30-2012, 08:40 AM
I know I sound vein but I couldn't deal with the weight gain, I asked my doctor to wean me off. With everything we go through with Lupus I don't want to walk around with these extra lbs ive already gained I already have knee issues and dont need any more pain. He put me on Topamax althoug I have to admit I miss Lyrica It does help with the Fibro ALOT, The Drs is increasing the topamax to see if I get more results hopefully ill feel some improvement.
How long have you been on Lyrica? I know what you mean about the eating these meds fix one thing and mess up another, GEEZ!

jmail
08-30-2012, 02:13 PM
I wasn't able to do lyrica myself (nerves became too "weird"), but my wife gets along fine on it for her fibromyalgia. For her, after the initial "cravings" (she has another word for that, and I can't remember it, but it's funny) and resultant weight gain, she was "stable", though above where she wanted to be. However, her brother never did quit gaining weight while on it, though he did slow down after a few months. I used to use baby carrots and celery whenever I had a craving, and it would work some of the times. Other times, the wife would come home and go "where's that five gallon tub of chocolate ice cream?"... ooops...

LenaT14
08-30-2012, 04:56 PM
I take 25 mgs of topomax for migraines but I'm supposed to be up to 100mgs by now...I took 50 for a few days and it made me feel like crap so I dropped back down to 25...I haven't had a migraine since I started taking it but no help with the nerve pain from it. I took the Lyrica for 6 wks straight and gained so much in my midsection that I stopped as soon as I felt better. My poor joints can't handle all these lbs! I started taking it again out of desperation after a 4 day road trip that I over did it on and was paying the price for a week. Maybe I should lay off the Lyrica and try to up the topomax again and see what happens..... hmmmmm :-)

jmail
08-31-2012, 02:01 PM
Just be sure you consult with the doc(s), which ever way you want to go. There may be other options available for you to try...